MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM; APPLIANCE, FIXATION, NAIL
Model Number 03.312.812
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ankle reconstruction procedure on (b)(6) 2019, the resident did not use counter torque on the maxframe quick adjust strut when tightening down with the torque limiting wrench and broke two (2) struts.Broken struts were replaced with a new strut and instructions were provided for correct tightening.There was no surgical delay.Procedure was successfully completed with no surgical delay.Patient outcome is unknown.Concomitant devices reported: unknown torque device (part# unknown, lot# unknown, quantity# 1).This report is for one (1) maxframe (tm) quick adjust strut/medium.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.312.812; lot: h605925; release to warehouse: april 6, 2018; manufacture site: brandywine plant , expiration date: n/a.A review of the product complaint and included images shows that the broken component is part 03.312.812.3, threaded rod quick adjust.A review of all documentation associated with this lot (production work order, raw material certification) shows that there were no issues and that the raw material met the applicable specifications.Additional review of all device history records (dhrs) shows that there are no issues during the manufacture of the product that would contribute to this complaint condition.Visual inspection: the component "clevis for threaded rod" (part 03.312.810.15) is separated from the component "threaded rod" (part 03.312.812.3).The component "threaded rod" (part 03.312.812.3) is broken at the point where the diameter reduces to ø3.14 and the component "pin" (part 03.312.810.16) is installed to retain the component "clevis for threaded rod" (part 03.312.810.15).The approximately 5mm-long piece of the threaded rod that was broken off was not returned with the product.Heavy scuff marks were observed on the component "clevis for threaded rod" (part 03.312.810.15) and the component "clevis - rotational" (part # 03.312.810.17).Documentation/specification review: the following design drawings were reviewed.Top level assembly drawing for maxframe strut-quick adjust top level drawing for threaded rod - quick adjustment strut) no nonconformances or documentation changes related to the complaint condition.Functional inspection: description of functional inspection the strut was extended/retracted through its full range of length.Additional functional inspections could not be performed due to the product being broken.The ability to fully retract/extend the strut through its full range of length was not affected by the complaint condition.Dimensional inspection: the diameter measures within the specification listed on drawing.Dhr and raw material review: a review of all documentation associated with this lot (production work order, raw material certification) shows that there were no issues and that the raw material met the applicable specifications.Conclusion: the complaint condition of "broken" was confirmed, as it matches the reported condition, but upon further analysis it was determined not to be related to the manufacturing process for the following reason: there were no nonconformances during the production of the compliant products.The product passed all inspection criteria and was found to be within specifications at the time it was released to the warehouse as well as during an additional inspection performed on the broken device in this product investigation.The inspection process for the complaint product numbers includes a 100% functional inspection, and no nonconformances related to the complaint condition were present for the complainant lot.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MAXFRAME(TM) QUICK ADJUST STRUT/MEDIUM
Common Device Name
APPLIANCE, FIXATION, NAIL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8430049
Report Number2939274-2019-57015
Device Sequence Number193473
Product Code KTT
UDI-Device Identifier10886982261038
UDI-Public(01)10886982261038
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.312.812
Device Catalogue Number03.312.812
Device Lot NumberH605925
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/18/2019
Supplement Report FDA Received Date04/11/2019
Patient Sequence Number1